Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Disturbance in menstrual cycle post termination of contraceptives - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1709 Questions
User :   Hi, my wife is aged 24 years. We got married in Aug'09 and she was using Femilon contraceptive medicine. She stopped using medicine from April'10. Her last perid date is 14th April, since then she has not got regular periods. She tested negetive when she carried home pregnancy test.
Doctor :   Hi
Doctor :   Let me read your query
Doctor :   Ok
Doctor :   After stoppage of the medicine, there shall be slight disturbance in her periods
Doctor :   that is quite common
Doctor :   and is due to withdrawal of the medicine
Doctor :   it shall take few months for her to get back to her normal menses
User :   but she is worried as its 2 months now since she got her periods..
Doctor :   Meanwhile, she should follow up with her gynecologist
Doctor :   Ok
Doctor :   it is quite common
Doctor :   after stoppage of the contraceptive usage
Doctor :   there is nothing alarming in that
User :   ok, will there be any side effects if she conceive now..
Doctor :   She should wait for atleast 6 months
Doctor :   meaning only after October in your case
Doctor :   that is the ideal wait time
User :   ideal wait time for pregnancy?
Doctor :   Yes,
Doctor :   6 months after stopping any form of contraceptive use, except for condoms
User :   ok, if she tests positive now then...
User :   what side effects will she have..
Doctor :   you should report to the gynecologist about it
Doctor :   and go for regular follow ups
Doctor :   to determine that baby is healthy
Doctor :   that is the reason
Doctor :   but it does not happen so soon
Doctor :   the body knows when to conceive on most of the occasions
User :   she has used contraceptive medicine only for 5 months..
Doctor :   ok
Doctor :   that is not determining any of the consequences
Doctor :   and hence fine enough
User :   ok, now that she has tested negetive, will there be any chances of conceiving?
Doctor :   Now the chances are less likely
User :   that is after a week or so..
Doctor :   since it has been just 2 months
Doctor :   after stopping the usage
User :   ok.. how much time will it take to get back to normal periods..
Doctor :   3-4 months
User :   during this 3-4 months will she not get periods?
Doctor :   there shall be slight disturbance
Doctor :   so she might not be able to get her periods
Doctor :   there is nothing like that she wont get till 3 months
Doctor :   there shall be that adjustment phase
Doctor :   and depends on her response individually
Doctor :   usually it takes 3-4 months
User :   this is same for any kind of contraceptive medicines, right?
Doctor :   Yes
User :   ok, how much time shall we wait before we consult a doctor personally?
Doctor :   she should report to her gynecologist now only
Doctor :   as she shall be given education
Doctor :   and also discuss about conceiving in the 6 months of stoppage
Doctor :   how to prevent it
Doctor :   for that counselling she should report to her gynecologist
User :   ok..
Doctor :   Do you have any other questions?
User :   no.. i hope she will not conceive before she gets back her regular periods and this is not a major concern..
Doctor :   Yes, it is not a major concern
Doctor :   Thanks for consulting, bye for now
User :   thanks..
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor